MAUDE Adverse Event Report: 3M CANADA COMPANY 3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL; ECG ELECTRODE

3M CANADA COMPANY 3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL; ECG ELECTRODE
Model Number 2560
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Itching Sensation (1943); Pain (1994); Rash (2033); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A female patient allegedly experienced a right ankle skin reaction with erythema, soreness to the touch, blistering, with post removal itchy sensation with the use of 3m¿ red dot¿ monitoring electrode with foam tape and sticky gel, 2560.The electrodes were placed upon hospital admission on (b)(6) 2022.Within a two-week period, the patient reportedly had "many" electrodes applied at various locations on the body that were changed while the ankle electrode remained in place and was not changed at any point throughout the 2-week hospitalization.On (b)(6) 2022, the patient was discharged from the hospital with the ankle electrode reportedly still attached and it was noted that "it may have been left on accidentally." on (b)(6) 2023, the patient reportedly removed the electrode at home and allegedly observed redness at the ankle electrode site.On (b)(6) 2022, a dermatologist observed the patient and advised to apply advantan® corticosteroid cream which reportedly did not work, as the rash was allegedly spreading.The patient was experiencing redness with an itching sensation and no skin stripping.On (b)(6) 2023, it was reported that tree oil was applied twice to relieve the itching.On (b)(6) 2023, the area was inflamed due to the tree oil, and it was thought the oil "burnt" the pustules.On (b)(6) 2023, there was no broken skin, and the area was tender to touch.The dermatologist suggested applying vaseline and saltwater wash which eased the itching sensation and the resolved the pustules.The customer noted the product was used for a longer than specified time recommended in the instructions for use, and indicated there were no apparent blisters, however it was mentioned once in conversation therefore it is marked as present.It was reported the alleged rash and blisters/pustules did not spread.It was reported the redness and itching were "distracting" and the dermatologist's recommendation that the customer use the advantan® corticosteroid cream for patient comfort.No medical interventions were reportedly required.
 
Additional Manufacturer Narrative
Patient specifics are unknown.Common device: lot and expiration dates are unknown.Device manufacture date is unknown.A sample was not returned.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether an electrode was the root cause.The electrode was worn beyond the stated time limit in the instructions for use.The instructions for use states, 3m¿ red dot¿ monitoring electrode with foam tape and sticky gel 2560 are disposable, intended for single use, and has been tested for up to 5 days wear.

Brand Name
3M¿ RED DOT¿ MONITORING ELECTRODE WITH FOAM TAPE AND STICKY GEL
Common Device Name
ECG ELECTRODE
Manufacturer (Section D)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA  R6M 1Z9
Manufacturer (Section G)
3M CANADA COMPANY
400 route 100
morden, manitoba R6M 1 Z9
CA   R6M 1Z9
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16363229
Report Number2110898-2023-00021
Device Sequence Number6926821
Product Code DRX
UDI-Device Identifier10707387463257
UDI-Public10707387463257
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2560
Device Catalogue Number2560
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANTAN® CORTICOSTEROID CREAM
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR
Patient SexFemale